| Catalog Number |
150NSA35 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/13/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during bilateral ureteral lithotripsy, the sheath of the guidewire of the product was broken during the left ureteral pushing, but it was still used, and the doctor continued to complete the operation, but the sheath breaks off in the right ureteral guidewire pushing, and the target position cannot be pushed during the stent tube pushing, and a new guidewire of the same type was opened to complete the operation.Patient had prolonged surgery.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and states the following: description: guidewires are used to provide access and facilitate passage of endourological instrumentation during urological procedures.Hydrophilic guidewires are offered inmany different configurations that include: sizes (lengths and diameters), tip designs, and stiffness.The bard nicore wire has a nitinol core and a hydrophilic coating.The bard hydro glide stainless steel guidewires are available with a hydrophilic coating.Indications: bard guidewires are indicated to provide transurethral and/or percutaneous access into the bladder, ureter or renal pelvis.Contraindications: there are no known contraindications warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Use extreme caution when using a laser, making sure to avoid contact with the wire.Direct contact could result in damage / breakage to the wire.Attention should be paid to guidewire movement in the urinary tract.Before a guidewire is moved or torqued, tip movement should be examined under direct vision or fluoroscopy.Do not advance or withdraw a guidewire when resistance is encountered as perforation could occur.Sufficient guidewire length must remain exposed to maintain a firm grip on guidewire at all times.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention.This is a single use device.Do not resterilize any portion of this device.Reuse and/ or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: should be used only by physicians thoroughly trained in endourological guidewire techniques.Do not use dry gauze to manipulate the guidewire as this can damage the surface coating and make the wire tacky.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Potential complications: complications that may result from the use of a guidewire in a urological procedure incude, but are not limited to: perforation acute or delayed bleeding tissue trauma edema direction for use: the physician should select the proper size and length of the guidewire for the procedure being performed.1.The guidewire is packaged in a protective coil.Hydrophilic coated guidewires require activation of their coating.Prior to removing the guidewire from the protective coil, inject sterile saline through the port to activate the lubricious coating.Remove the guidewire from the protective coil and carefully inspect the guidewire for separation, bends, kinks or a damaged tip.2.Introduce the guidewire, flexible end first, into the working channel of the endoscopes or percutaneously into the urinary tract.3.Advance the guidewire slowly into the desired position.Continuously confirm guidewire position either visually or under fluoroscopy.4.Carefully withdraw the guidewire taking care not to kink.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description